A second person in Michigan has died from lung injuries due to vaping.
56 others in the state have experienced lung injuries from vaping since August, according to the Michigan Department of Health and Human Services (MDHHS).
Vaping means inhaling an aerosol using a device like an e-cigarette.
Some of the devices contain tobacco-based liquids -- others use marijuana.
Bob Wheaton is a spokesman for MDHHS.
He says it's still unclear what is causing the injuries and deaths.
"We're just advising people refrain from vaping until some kind of determination is made about that," says Wheaton.
Wheaton says people should turn to smoking cessation programs to stop vaping - rather than starting or restarting smoking regular cigarettes in order to stop vaping.
Federal health officials have identified vitamin E acetate as a culprit in some of the lung injuries.
They say the chemical compound has been used as a thickener, especially in illicit vaping products that contain THC, the high-inducing part of marijuana.